MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 175818
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon on the foley catheter deflated prematurely.The patient reportedly experienced pain with the removal of the catheter.No medical intervention was required.The patient then re-inflated the balloon and allegedly observed that the balloon was larger on one side than the other.The complainant noted that the balloon was inflated with 10cc of fluid.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed, since the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with 10ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and balloon concentricity was observed to be 60:40.The balloon rested for 30 minutes without leaks and passively deflated without issue, returning 10ml of solution.The drainage lumen was flushed with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water) with no leaks observed.Active length of the catheter balloon was measured (0.7445") and found to be within specification (0.6"- 0.9").The inner diameter of the catheter funnel (0.3700") was in specification (0.36"±0.01").The catheter was confirmed to be 18 fr.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to us".

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8209901
Report Number1018233-2019-00015
Device Sequence Number2026824
Product Code EZL
UDI-Device Identifier00801741034176
UDI-Public(01)00801741034176
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/25/2021
Device Model Number175818
Device Catalogue Number175818
Device Lot NumberNGAX2668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1